Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 19, 2009, 2:03 AM EST for Toombs County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2009, 2:03 AM EST (07:03 UTC)
- Expired
- Feb 19, 2009, 2:15 AM EST
- In force
- 12 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 10:14 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 190703
SVRFFC
GAC279-190715-
/O.NEW.KFFC.SV.W.0048.090219T0703Z-090219T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 AM EST THU FEB 19 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 215 AM EST
* AT 158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW
BRANCH...MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA AND OHOOPEE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3209 8219 3204 8219 3204 8220 3203 8226
3221 8229 3222 8220 3219 8218 3214 8218
TIME...MOT...LOC 0703Z 263DEG 58KT 3213 8216
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:15 PM EST, 8 hours 48 minutes earlier.
Area forecast discussion, Feb 18, 5:15 PM EST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EST WED FEB 18 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MAIN CONCERN FOR SHORT TERM IS THREAT FOR SEVERE WEATHER. STRONG SPRINGLIKE STORM SYSTEM...BUT DYNAMICS AND THERMODYNAMICS ARE NOT IN PHASE. THUS...THERE REMAINS SOME CONCERN FOR HOW MUCH THREAT OF SEVERE WEATHER ACTUALLY EXISTS. A LEADING SHORT WAVE AND MID-LEVEL WARM ADVECTION BROUGHT SCT NON-SEVERE SHRA/TSRA TO THE CWA EARLY THIS MORNING. A PSEUDO IN-SITU WEDGE IN PLACE ACROSS NE GA...WITH TEMPS STILL ONLY IN THE 40S. WARMER...MORE UNSTABLE AIR ADVECTING NWD INTO SW/SC GA...WHERE TEMPS HAVE RISING INTO THE 60S. HOWEVER...DEWPOINTS STILL ONLY IN THE 50S CLEAR DOWN INTO THE FL PANHANDLE. STRONG 60KT LLJ ALREADY EXITING THE REGION AND MOVING INTO NC/SC. MUCAPES INCREASING TO 200 NORTH TO 600 C/S THROUGH THE AFTERNOON AND 60 DEWPOINTS CREEPING TOWARD FAR SW GA BEFORE THE AFTERNOON IS OVER. SOUTHERN STREAM SHORT WAVE MOVING INTO TX PHASING WITH STRONG SHORT WAVE DIVING SOUTH FROM NORTHERN PLAINS. THIS WILL RESULT IN A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE EASTERN U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT. SPC HAS OUTLOOKED PARTS OF WEST CENTRAL GA...INCLUDING ATL... FOR A MDT RISK...WITH THE REMAINDER OF THE CWA IN A SLGT RISK. AGAIN...PARAMETERS DO NOT APPEAR TO BE ALIGNED FOR A MAJOR SEVERE EVENT IN MOST OF OUR CWA...WITH A HIGHER THREAT ACROSS S AL AND THE FL PANHANDLE...WHERE INSTABILITY AND DYNAMICS ARE BETTER ALIGNED...BUT WE WILL JUST HAVE TO SEE HOW THINGS EVOLVE. TSRA THREAT WILL CONTINUE THROUGH 00Z IN THE NORTH AND 06Z IN THE CENTRAL AREAS UNTIL SFC/850MB WINDS SHIFT TO THE W AND NW. PLAN ON CHANCE POPS NORTH TO LIKELY POPS CENTRAL/S THROUGH THE EVENING. DUE TO ONGOING WATCHES...THREAT TO CENTRAL AREAS. WE WILL JUST HAVE TO SEE HOW IT PANS OUT...BUT I AM NOT SOLD ON A MAJOR SEVERE WEATHER EVENT IN OUR CWA AT THIS POINT. THE COLD FRONT WILL EXIT THE SE PART OF THE CWA BETWEEN 06Z AND 12Z AND THE THREAT FOR TSRA WILL QUICKLY END AS THE FRONT PASSES. STRONG CAA WILL ENSUE EARLY THU AS THE POLAR VORTEX CONTINUES TO DEEPEN ACROSS THE EASTERN U.S. 850MB TEMPS DROP INTO THE -10C TO -12C ACROSS N GA EARLY FRI...THE COLDEST IT HAS BEEN SINCE 04 FEB. MOST AREAS SHOULD SEE A HARD FREEZE EARLY FRI...WITH LOWS 20 TO 25 NORTH AND 25 TO 30 SOUTH...OVERALL THE COLDEST IN OVER TWO WEEKS. DRY CONDITIONS WITH BELOW NORMAL TEMPERATURES WILL CONTINUE FOR THE REMAINDER OF THE SHORT TERM AS A LARGE CANADIAN HIGH SPREADS FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE EASTERN U.S. THU BEHIND THE DEPARTING COLD FRONT. WILL NEED A WIND ADVISORY FOR AT LEAST THE NORTH HALF OF THE CWA THU AS A RESULT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A COLDER PATTERN WILL DOMINATE AT LEAST THE FIRST HALF OF THE EXTENDED AS THE POLAR VORTEX DEEPENS AND A DEEP EASTERN U.S. TROUGH REMAINS IN PLACE THROUGH EARLY NEXT WEEK. AN ALBERTA CLIPPER WILL DIVE SE INTO THE NORTHERN PLAINS AND GREAT LAKES SAT...AND CONTINUE TO ROTATE THROUGH THE BASE OF THE EASTERN U.S. TROUGH AND THE SE U.S. BY SUN. STRONG DYNAMICS AND CAA WILL ACCOMPANY THIS SYSTEM AND GENERATE A NARROW BAND OF PCPN ALONG THE ASSOCIATED FRONT. THERE REMAINS SOME POTENTIAL FOR WINTER WX WITH THIS SYSTEM...ALBEIT IT APPEARS TO BE THE USUAL CASE OF WHETHER OR NOT THE COLD AIR IN PLACE WILL BE DEEP ENOUGH FOR FROZEN PCPN BEFORE THE DEEPER MOISTURE EXITS THE REGION. THE BULK OF THE PCPN EXITS TO THE SE BEFORE THICKNESS VALUES AND 850MB TEMPS SUPPORT SNOW. IN ADDITION...SYSTEM APPEARS TO BE A LITTLE SLOWER THAN PREVIOUSLY ADVERTISED...WHICH WOULD LEAN MORE TOWARD A RAIN THAN A SNOW SOLUTION FOR THE ATL AREA. PLAN TO REMOVE PCPN FOR FRI NIGHT AS VERY DRY AIR REMAINS OVER THE CWA UNTIL EARLY SAT. LOW-LEVEL THICKNESS AND 850MB TEMPS DO NOT SUPPORT RAIN UNTIL AFT 00Z SUN...SO WILL JUST MENTION RAIN FOR SAT...THEN RAIN CHANGING TO SNOW N GA SAT NIGHT...WITH A BRIEF PERIOD OF SNOW POSSIBLE ATL NORTHWARD AT THE END OF THE PCPN. I COULD SEE AN INCH IN THE HIGHER ELEVATIONS OF N GA...BUT LITTLE ACCUMULATION ELSEWHERE AT THIS POINT. COLD...DRY HIGH PRESSURE WILL THEN DOMINATE INTO EARLY NEXT WEEK. THE FLOW TRANSITIONS BACK TO A MORE ZONAL PATTERN WITH A WEAK PACIFIC SYSTEM SLATED TO TRAVERSE THE AREA BY MID WEEK WITH AT LEAST A SMALL CHANCE FOR SHRA. THE 12Z RUN OF THE GFS IS MUCH WEAKER WITH THIS SYSTEM THAN THE 00Z WAS. INSTABILITY IS MINIMAL TO NONE...SO WILL JUST MENTION SHRA AT THIS TIME. BELOW NORMAL TEMPS AT THE BEGINNING OF THE EXTENDED WILL TREND BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL READINGS AS THE FLOW BECOMES ZONAL AND HIGH PRESSURE MODERATES OVER THE AREA. && .FIRE WEATHER... MOST AREAS SAW LIGHT RAIN THIS MORNING...AND MOST AREAS WILL GET MORE TONIGHT. THUS...DESPITE DRIER...WINDY CONDITIONS SPREADING ACROSS THE AREA THU...FUELS WILL BE TOO WET FOR ANY FIRE WEATHER WATCHES/WARNINGS IN THE SHORT TERM. && .AVIATION... MIXTURE OF VFR AND MVFR CEILINGS EXPECTED TO CONTINUE THROUGH 06Z... OUTSIDE OF CONVECTION. SCATTERED STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE FORECAST AREA THROUGH 06Z AS WELL. AFTER 06Z CONDITIONS WILL BE IMPROVING TO MOSTLY VFR CONDITIONS...WITH SOME MVFR CEILINGS CONTINUING OVER THE SOUTHEAST PORTION OF THE FORECAST AREA AHEAD OF THE COLD FRONT. ISOLATED TO SCATTERED CONVECTION MAY BE CONTINUING OVER THE SOUTHEAST AS WELL AS THE FRONT PUSHES THROUGH. VFR CONDITIONS ARE EXPECTED AREAWIDE AFTER 12Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 54 27 50 30 / 40 0 0 0 0 ATLANTA 40 50 28 48 34 / 60 0 0 0 0 BLAIRSVILLE 34 44 20 40 27 / 30 10 0 0 0 CARTERSVILLE 36 47 23 48 28 / 40 0 0 0 0 COLUMBUS 47 57 30 53 32 / 100 0 0 0 0 GAINESVILLE 40 49 26 46 32 / 40 0 0 0 0 MACON 48 58 28 54 29 / 90 0 0 0 0 ROME 36 48 23 48 28 / 40 0 0 0 0 PEACHTREE CITY 41 51 24 49 26 / 70 0 0 0 0 VIDALIA 55 60 32 56 29 / 90 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY FROM 9 AM TO 7 PM EST THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HENRY... JACKSON...JASPER...LUMPKIN...MADISON...MORGAN...MURRAY... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE... WHITFIELD...WILKES. TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD. && 19
Hazardous weather outlook, Feb 18, 8:25 AM EST, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 825 AM EST WED FEB 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 825 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER WEST CENTRAL GEORGIA AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE REST OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE EAST TODAY MOVING ACROSS GEORGIA THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ACROSS NORTH AND CENTRAL GEORGIA WILL BE LIGHTNING...DAMAGING WINDS...TORNADOES...AND HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS WEST CENTRAL GEORGIA AND BETWEEN THE HOURS OF 2 PM AND MIDNIGHT. .OTHER HAZARDS... STRONG GUSTY GRADIENT WINDS COULD PRODUCE MINOR DAMAGE...MAINLY TO TREES...ACROSS EXTREME NORTH GEORGIA THROUGH THIS EVENING. FOR MORE INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT. .DISCUSSION... A LARGE ARE OF RAIN OVER NORTH AND CENTRAL GEORGIA HAS STABILIZE THE ATMOSPHERE OVER THE REGION THIS MORNING. HOWEVER AS THIS AREA EXITS THROUGH NOON...THE ATMOSPHERE WILL SLOWLY DESTABILIZE AHEAD OF THE COLD FRONT. MOST UNSTABLE CAPES ARE EXPECTED TO REACH 600 ACROSS WESTERN AND CENTRAL GEORGIA THIS AFTERNOON. THIS...COUPLED WITH A STRONG LOW LEVEL JET AND HELICITIES OF 300 TO 500 WILL AID IN SEVERE THUNDERSTORM DEVELOP THIS AFTERNOON. WHILE ISOLATED SEVERE STORMS COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA...THE BEST LOCATION FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF A LINE FROM FRANKLIN...TO AMERICUS. THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH BETWEEN 7 PM AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Feb 19, 1:22 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 E PEACHTREE CITY 33.39N 84.55W
02/18/2009 E1.75 INCH FAYETTE GA PUBLIC
&&
FTLocal storm report, Feb 19, 1:23 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL JONESBORO 33.52N 84.35W
02/18/2009 E3.00 INCH CLAYTON GA PUBLIC
&&
FTSpecial weather statement, Feb 19, 1:23 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 AM EST THU FEB 19 2009 GAZ085-086-096>098-109-111>113-190715- 123 AM EST THU FEB 19 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHEELER...TOOMBS...MONTGOMERY...DODGE...TREUTLEN...BLECKLEY... LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 215 AM EST... AT 119 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GARFIELD TO YONKERS...MOVING EAST AT 55 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHEELER...TOOMBS...MONTGOMERY...DODGE...TREUTLEN...BLECKLEY... LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 215 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YONKERS...CHESTER... DEXTER...GARFIELD...SCOTT...MINTER...RENTZ...CADWELL...SWAINSBORO... CADWELL...NORRISTOWN JUNCTION...ADRIAN...BLACKVILLE...ORIANNA AND ORLAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 19, 1:24 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL TYRONE 33.47N 84.60W
02/18/2009 E3.00 INCH FAYETTE GA PUBLIC
&&
FTLocal storm report, Feb 19, 1:26 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 S SHARPSBURG 33.33N 84.65W
02/18/2009 E0.88 INCH COWETA GA PUBLIC
&&
FTLocal storm report, Feb 19, 1:53 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LYERLY 34.40N 85.40W
02/18/2009 E0.75 INCH CHATTOOGA GA PUBLIC
PENNY SIZED HAIL
0411 PM HAIL SHANNON 34.34N 85.09W
02/18/2009 E1.75 INCH FLOYD GA PUBLIC
0418 PM HAIL SHANNON 34.34N 85.07W
02/18/2009 E1.75 INCH FLOYD GA PUBLIC
0418 PM HAIL SHANNON 34.34N 85.09W
02/18/2009 E0.88 INCH FLOYD GA PUBLIC
NICKEL SIZED HAIL REPORTED NE OF ROME ON HIGHWAY 53.
0419 PM FUNNEL CLOUD ROME 34.26N 85.19W
02/18/2009 FLOYD GA PUBLIC
REPORTED BY PUBLIC NE OF ROME.
0425 PM HAIL SHANNON 34.34N 85.09W
02/18/2009 E1.00 INCH FLOYD GA PUBLIC
QUARTER SIZED HAIL REPORTED BY THE PUBLIC.
0505 PM HAIL CLEM 33.53N 85.01W
02/18/2009 E1.75 INCH CARROLL GA PUBLIC
GOLF BALL SIZED HAIL REPORTED. BROKEN WINDSHIELDS.
0515 PM TSTM WND DMG 3 NNE MILTON 34.17N 84.28W
02/18/2009 FULTON GA EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE HAMBY ROAD AND HOPEWELL ROAD
AREA.
0525 PM FUNNEL CLOUD BOWDON 33.54N 85.25W
02/18/2009 CARROLL GA TRAINED SPOTTER
POSSIBLE TORNADO REPORTED.
0525 PM FUNNEL CLOUD CUMMING 34.21N 84.14W
02/18/2009 FORSYTH GA COUNTY OFFICIAL
EMS REPORTED A FUNNEL CLOUD.
0525 PM TSTM WND DMG 5 SE CUMMING 34.17N 84.08W
02/18/2009 FORSYTH GA EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN THE BUFORD DAM ROAD AREA
NEAR BUFORD DAM.
0530 PM HAIL BOWDEN JUNCTION 33.66N 85.15W
02/18/2009 E0.88 INCH CARROLL GA FIRE DEPT/RESCUE
SMITHFIELD FIRE DEPARTMENT REPORTED NICKEL SIZED HAIL.
0530 PM HAIL FORT VALLEY 32.55N 83.89W
02/18/2009 E0.88 INCH PEACH GA PUBLIC
0533 PM HAIL CARROLLTON 33.58N 85.08W
02/18/2009 E0.75 INCH CARROLL GA EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICE REPORTED PENNY SIZED HAIL.
0535 PM HAIL 6 SE MARIETTA 33.90N 84.47W
02/18/2009 E1.00 INCH COBB GA BROADCAST MEDIA
0545 PM HAIL FAYETTEVILLE 33.45N 84.46W
02/18/2009 E1.75 INCH FAYETTE GA PUBLIC
0548 PM HAIL TUCKER 33.85N 84.22W
02/18/2009 E1.75 INCH DEKALB GA PUBLIC
0550 PM HAIL WHITESBURG 33.49N 84.91W
02/18/2009 E1.00 INCH CARROLL GA NWS EMPLOYEE
NWS EMPLOYEE REPORTED QUARTER SIZED HAIL ON THE GROUND.
0550 PM HAIL UNION CITY 33.58N 84.54W
02/18/2009 E0.75 INCH FULTON GA EMERGENCY MNGR
PENNY SIZED HAIL REPORTED IN CHATTAHOOCHE HILLS.
0550 PM HAIL LILBURN 33.89N 84.14W
02/18/2009 E1.00 INCH GWINNETT GA COUNTY OFFICIAL
QUARTER SIZED HAIL REPORTED.
0550 PM HAIL TUCKER 33.85N 84.22W
02/18/2009 E0.88 INCH DEKALB GA PUBLIC
0555 PM HAIL 3 S PALMETTO 33.48N 84.66W
02/18/2009 E4.25 INCH COWETA GA COUNTY OFFICIAL
REPORT OF SOFTBALL SIZE HAIL SOUTH OF PALMETTO.
0555 PM HAIL UNION CITY 33.58N 84.54W
02/18/2009 E1.75 INCH FULTON GA EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZED HAIL
0600 PM HAIL FAYETTEVILLE 33.45N 84.46W
02/18/2009 E2.50 INCH FAYETTE GA COUNTY OFFICIAL
TENNIS BALL SIZED HAIL REPORTED.
0600 PM HAIL JONESBORO 33.52N 84.35W
02/18/2009 E3.00 INCH CLAYTON GA PUBLIC
0600 PM HAIL LOGANVILLE 33.84N 83.90W
02/18/2009 E3.00 INCH WALTON GA PUBLIC
0600 PM HAIL NEWNAN 33.38N 84.79W
02/18/2009 E2.75 INCH COWETA GA PUBLIC
BASEBALL SIZED HAIL AND DAMAGE TO HOME.
0600 PM HAIL LILBURN 33.89N 84.14W
02/18/2009 E1.75 INCH GWINNETT GA LAW ENFORCEMENT
0600 PM HAIL NEWNAN 33.38N 84.79W
02/18/2009 E2.75 INCH COWETA GA PUBLIC
BASEBALL SIZED HAIL FOR THREE MINUTES.
0603 PM HAIL SW SNELLVILLE 33.86N 84.02W
02/18/2009 E1.00 INCH GWINNETT GA TRAINED SPOTTER
0605 PM HAIL CHAMBLEE 33.89N 84.30W
02/18/2009 E1.75 INCH DEKALB GA PUBLIC
0605 PM HAIL TYRONE 33.47N 84.60W
02/18/2009 E3.00 INCH FAYETTE GA PUBLIC
0605 PM HAIL 1 NNE TYRONE 33.49N 84.59W
02/18/2009 E2.75 INCH FAYETTE GA NWS EMPLOYEE
0606 PM HAIL TYRONE 33.47N 84.60W
02/18/2009 E2.75 INCH FAYETTE GA EMERGENCY MNGR
REPORT OF BASEBALL SIZED HAIL.
0608 PM HAIL TYRONE 33.47N 84.60W
02/18/2009 E2.75 INCH FAYETTE GA AMATEUR RADIO
0610 PM HAIL 4 ENE TYRONE 33.50N 84.54W
02/18/2009 E1.50 INCH FAYETTE GA NWS EMPLOYEE
WINDOWS BROKEN OUT OF SEVERAL HOUSES.
0610 PM HAIL NEWNAN 33.38N 84.79W
02/18/2009 E2.75 INCH COWETA GA PUBLIC
BASEBALL SIZED HAIL FOR 1 MINUTE.
0610 PM HAIL JONESBORO 33.52N 84.35W
02/18/2009 E1.75 INCH CLAYTON GA PUBLIC
GOLF BALL SIZED HAIL REPORTED ON TARA BLVD.
0615 PM HAIL FAYETTEVILLE 33.45N 84.46W
02/18/2009 E2.75 INCH FAYETTE GA AMATEUR RADIO
2.75 INCH HAIL REPORTED.
0615 PM HAIL 1 SE FAYETTEVILLE 33.44N 84.45W
02/18/2009 E2.50 INCH FAYETTE GA PUBLIC
0615 PM HAIL 3 ENE FAYETTEVILLE 33.46N 84.41W
02/18/2009 E1.75 INCH FAYETTE GA EMERGENCY MNGR
0615 PM HAIL 1 E PEACHTREE CITY 33.39N 84.55W
02/18/2009 E1.75 INCH FAYETTE GA PUBLIC
0615 PM HAIL MARIETTA 33.95N 84.54W
02/18/2009 E0.88 INCH COBB GA PUBLIC
NICKEL SIZED HAIL AT RETREAT AT WINDY HILL APARTMENTS.
0620 PM HAIL BETWEEN 33.81N 83.81W
02/18/2009 E1.75 INCH WALTON GA PUBLIC
GOLF BALL SIZED HAIL REPORTED.
0626 PM HAIL MONROE 33.79N 83.71W
02/18/2009 E1.00 INCH WALTON GA TRAINED SPOTTER
REPORT OF 1-INCH SIZED HAIL.
0630 PM HAIL HAMPTON 33.38N 84.29W
02/18/2009 E1.00 INCH HENRY GA PUBLIC
0630 PM HAIL GOOD HOPE 33.78N 83.61W
02/18/2009 E1.75 INCH WALTON GA COUNTY OFFICIAL
GOLF BALL SIZED HAIL REPORTED.
0630 PM HAIL 4 SSW MCDONOUGH 33.40N 84.18W
02/18/2009 E1.25 INCH HENRY GA PUBLIC
0630 PM HAIL 2 SW MCDONOUGH 33.42N 84.17W
02/18/2009 E1.75 INCH HENRY GA EMERGENCY MNGR
0630 PM HAIL FORT VALLEY 32.55N 83.89W
02/18/2009 E1.75 INCH PEACH GA TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED AT HWY 341 AND 49 BYPASS.
0640 PM HAIL TALLAPOOSA 33.75N 85.29W
02/18/2009 E1.25 INCH HARALSON GA COUNTY OFFICIAL
HALF DOLLAR SIZED HAIL REPORTED BY POLICE OFFICER.
0644 PM HAIL BISHOP 33.82N 83.44W
02/18/2009 E1.00 INCH OCONEE GA EMERGENCY MNGR
A NUMBER OF REPORTS OF PENNY TO QUARTER-SIZED HAIL FROM
NORTH HIGH SHOALS...TO BISHOP...TO WATKINSVILLE.
0644 PM HAIL OLA 33.44N 84.04W
02/18/2009 E1.75 INCH HENRY GA TRAINED SPOTTER
GOLF BALL SIZED HAIL BROKE WINDSHIELDS.
0645 PM HAIL LOVEJOY 33.44N 84.32W
02/18/2009 E1.75 INCH CLAYTON GA NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED.
0657 PM TSTM WND DMG 6 SSW WATKINSVILLE 33.78N 83.45W
02/18/2009 OCONEE GA EMERGENCY MNGR
POSSIBLE TORNADO. SIGNIFICANT DAMAGE STARTING ON U.S. 441
AT MILE MARKER 2-3 AT TAPPIN SPUR ROAD. DAMAGE CONTINUES
EAST TO HALE ROAD AND COLHAM ROAD. TREES DOWN AND A
VEHICLE OVERTURNED. U.S. 441 WAS COMPLETELY CLOSED
BECAUSE OF DOWNED TREES AND POWER LINES. SEVERAL HOMES
SUSTAINED MINOR ROOF DAMAGE. ONE MOBILE HOME MOVED FROM
ITS FOUNDATION. GEORGIA NATURE CENTER REPORTS HUNDREDS OF
TREES DOWN...TWO TENT AREAS DESTROYED...DAMAGE TO SOLAR
PANELS. DAMAGE PATH ESTIMATED TO BE 1/3 MILE WIDE.
0700 PM HAIL MONTICELLO 33.31N 83.69W
02/18/2009 E1.25 INCH JASPER GA PUBLIC
0700 PM HAIL MONTICELLO 33.31N 83.69W
02/18/2009 E1.25 INCH JASPER GA PUBLIC
HALF DOLLAR SIZED HAIL REPORTED.
0700 PM HAIL WORTHVILLE 33.39N 83.92W
02/18/2009 E0.88 INCH BUTTS GA EMERGENCY MNGR
NICKEL SIZED HAIL AND 2 TREES DOWN NEAR KEYES FERRY.
0705 PM HAIL 6 ENE JACKSON 33.34N 83.89W
02/18/2009 E1.75 INCH BUTTS GA EMERGENCY MNGR
0710 PM TSTM WND DMG 11 W WASHINGTON 33.74N 82.94W
02/18/2009 WILKES GA EMERGENCY MNGR
POSSIBLE TORNADO. EMA DIRECTOR REPORTS SIGNIFICANT PATH
OF DAMAGE BEGINNING IN THE TYRONE COMMUNITY INT HE
WESTERN PART OF THE COUNTY NEAR GEORGIA HIGHWAY 44 AND
CONTINUING SOUTH TOWARD GEORGIA HIGHWAY 47. ONE 3500 SQ.
FT. HOME COMPLETELY DEMOLISHED. FIVE OTHER BUILDINGS WITH
MINOR TO MODERATE DAMAGE. A CHICKEN HOUSE WAS ALSO
DESTROYED. NINE ROADS BLOCKED WITH DEBRIS, DOWNWED TREES,
OR POWER LINES AT ONE TIME.
0715 PM HAIL EATONTON 33.32N 83.39W
02/18/2009 E1.75 INCH PUTNAM GA PUBLIC
0715 PM TSTM WND DMG 6 WSW EATONTON 33.29N 83.48W
02/18/2009 PUTNAM GA EMERGENCY MNGR
*** 1 INJ *** POSSIBLE TORNADO. SIGNIFICANT DAMAGE FROM
WILLARD TO EATONTON...ESPECIALLY ON THE WEST AND SOUTH
SIDE OF THE CITY. ONE BUSINESS IN EATONTON COMPLETELY
DESTROYED. DOZENS OF HOMES DAMAGED. ONE PERSON INJURED
FROM DEBRIS. SOME PEOPLE BRIEFLY TRAPPED IN CARS AND
HOMES. U.S. HIGHWAY 129 CLOSED FROM DOWNED TREES AND A
MAJOR POWER LINE.
0741 PM TSTM WND DMG WASHINGTON 33.74N 82.74W
02/18/2009 WILKES GA EMERGENCY MNGR
1 HOME DAMAGED ON STONEY RIDGE ROAD.
0757 PM HAIL 1 S SHARPSBURG 33.33N 84.65W
02/18/2009 E0.88 INCH COWETA GA PUBLIC
0800 PM TSTM WND DMG 6 W MANSFIELD 33.52N 83.84W
02/18/2009 NEWTON GA PUBLIC
POSSIBLE TORNADO. ROOF BLOWN OFF A MOBILE HOME. AT LEAST
12 TREES DOWN ON GEORGIA HIGHWAY 36 NEAR HENDERSON MILL
ROAD. A BARN IN THE AREA WAS ALSO DESTROYED.
0830 PM TSTM WND DMG MORELAND 33.29N 84.77W
02/18/2009 COWETA GA PUBLIC
POSSIBLE TORNADO. TWELVE TO 15 HOMES DAMAGED SOUTH OF
MORELAND NEAR THE MERIWETHER COUNTY LINE AND GEORGIA
HIGHWAY 54...HINES ROAD...AND BEAR CREEK ROAD. A ROOF WAS
BLOWN OFF A SCHOOL. THE DAMAGE WAS SOUTH OF GEORGIA
HIGHWAY 16.
0830 PM HAIL NEWNAN 33.38N 84.79W
02/18/2009 E1.75 INCH COWETA GA PUBLIC
0930 PM TSTM WND DMG REYNOLDS 32.56N 84.10W
02/18/2009 TAYLOR GA COUNTY OFFICIAL
SEVERAL TREES DOWN WITH ONE TREE DOWN ON A HOUSE.
0940 PM HAIL BISHOP 33.82N 83.44W
02/18/2009 E0.75 INCH OCONEE GA EMERGENCY MNGR
PENNY SIZED HAIL REPORTED.
1006 PM HAIL JACKSON 33.29N 83.96W
02/18/2009 E0.88 INCH BUTTS GA EMERGENCY MNGR
1006 PM HAIL JACKSON 33.29N 83.96W
02/18/2009 E0.88 INCH BUTTS GA EMERGENCY MNGR
1015 PM HAIL HOGANSVILLE 33.17N 84.90W
02/18/2009 E0.75 INCH TROUP GA COUNTY OFFICIAL
1048 PM TSTM WND DMG 3 E SPARTA 33.28N 82.92W
02/18/2009 HANCOCK GA EMERGENCY MNGR
*** 2 INJ *** POSSIBLE TORNADO. EMA DIRECTOR REPORTS THAT
A HOME WAS COMPLETELY DESTROYED EAST OF SPARTA BETWEEN
THERE AND THE WARREN COUNTY LINE. TWO RESIDENTS IN THE
HOME WERE INJURED.
1147 PM HAIL MACON 32.84N 83.66W
02/18/2009 E0.75 INCH BIBB GA PUBLIC
PENNY SIZED HAIL REPORTED. NUMEROUS TREES DOWN...CARPORT
DAMAGED...AND POWER OUT.
1225 AM HAIL IRWINTON 32.81N 83.17W
02/19/2009 E0.75 INCH WILKINSON GA COUNTY OFFICIAL
&&
FTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:07 PM EST | Severe Thunderstorm Warning | FFC | Haralson, Polk | 38 min |
| Feb 18, 7:21 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 21 min |
| Feb 18, 7:22 PM EST | Tornado Warning | FFC | Greene, Hancock, Putnam | 53 min |
| Feb 18, 7:31 PM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding | 21 min |
| Feb 18, 7:38 PM EST | Severe Thunderstorm Warning | FFC | DeKalb, Henry | 29 min |
| Feb 18, 7:40 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Heard | 35 min |
| Feb 18, 7:53 PM EST | Tornado Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 56 min |
| Feb 18, 7:56 PM EST | Tornado Warning | FFC | Coweta, Heard | 29 min |
| Feb 18, 8:03 PM EST | Severe Thunderstorm Warning | FFC | Henry, Jasper, Morgan, Newton, Rockdale | 42 min |
| Feb 18, 8:11 PM EST | Tornado Warning | FFC | Jasper, Morgan, Newton | 33 min |
| Feb 18, 8:22 PM EST | Tornado Warning | FFC | Coweta, Meriwether, Spalding | 38 min |
| Feb 18, 8:27 PM EST | Tornado Warning | FFC | Heard, Troup | 34 min |
| Feb 18, 8:27 PM EST | Tornado Warning | FFC | Greene, Jasper, Morgan, Putnam | 38 min |
| Feb 18, 8:43 PM EST | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee | 30 min |
| Feb 18, 8:55 PM EST | Tornado Warning | FFC | Coweta, Meriwether | 32 min |
| Feb 18, 8:56 PM EST | Tornado Warning | FFC | Fayette, Spalding | 29 min |
| Feb 18, 9:04 PM EST | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 27 min |
| Feb 18, 9:15 PM EST | Severe Thunderstorm Warning | FFC | Heard | 31 min |
| Feb 18, 9:20 PM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper | 40 min |
| Feb 18, 9:23 PM EST | Severe Thunderstorm Warning | FFC | Fayette, Lamar, Spalding | 52 min |
| Feb 18, 9:24 PM EST | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 17 min |
| Feb 18, 9:38 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 52 min |
| Feb 18, 9:58 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe | 37 min |
| Feb 18, 10:06 PM EST | Tornado Warning | FFC | Butts, Jasper, Jones, Monroe, Putnam | 36 min |
| Feb 18, 10:10 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 28 min |
| Feb 18, 10:18 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 42 min |
| Feb 18, 10:37 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington | 35 min |
| Feb 18, 10:41 PM EST | Tornado Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington | 28 min |
| Feb 18, 10:46 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 44 min |
| Feb 18, 10:48 PM EST | Tornado Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 42 min |
| Feb 18, 10:55 PM EST | Severe Thunderstorm Warning | FFC | Emanuel | 23 min |
| Feb 18, 11:11 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Washington | 45 min |
| Feb 18, 11:34 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Monroe | 30 min |
| Feb 19, 12:02 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 28 min |
| Feb 19, 12:25 AM EST | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 4 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.